Alert archive / Washington / Storm Watches in 2011
Storm Watch 3, NWS Seattle, WA
NWS Seattle, WA issued this storm watch at Nov 20, 2011, 4:31 PM PST. It took effect at Nov 21, 2011, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 4:31 PM PST (00:31 UTC)
- In effect from
- Nov 21, 2011, 6:00 PM PST
- Expired
- Nov 21, 2011, 3:12 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
826 WHUS76 KSEW 210031 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 431 PM PST SUN NOV 20 2011 PZZ132-210845- /O.CAN.KSEW.SC.Y.0853.111121T0200Z-111121T0900Z/ /O.EXT.KSEW.GL.W.0098.111121T0800Z-111123T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 431 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * AFFECTED AREA...EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 40 KNOTS BY EARLY MONDAY. WIND WAVES WILL BUILD TO 4 TO 7 FEET. EXPECT THE STRONG WINDS TO PERSIST INTO TUESDAY...ALTHOUGH SPEEDS WILL DROP BELOW GALE FORCE MONDAY AFTERNOON BEFORE PICKING BACK UP AGAIN MONDAY NIGHT. * TIMING...THE STRONGEST WINDS DURING THE DAY MONDAY ARE EXPECTED TO OCCUR BETWEEN 6 AM AND NOON PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-210845- /O.EXB.KSEW.GL.W.0098.111121T0800Z-111121T2000Z/ /O.UPG.KSEW.GL.A.0042.111121T1200Z-111122T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 431 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...CENTRAL U.S. STRAIT OF JUAN DE FUCA. * WIND AND WAVES...EASTERLY WIND RISING TO 25 TO 35 KNOTS OVERNIGHT AND THEN EASING MONDAY AFTERNOON. WIND WAVES WILL BUILD TO 4 TO 6 FEET OVERNIGHT. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 AM AND 9 AM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-210845- /O.EXT.KSEW.GL.W.0098.111121T0200Z-111122T0200Z/ /O.NEW.KSEW.SR.A.0003.111122T0200Z-111123T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 431 PM PST SUN NOV 20 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM PST MONDAY... ...STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * AFFECTED AREAS...COASTAL AND NEAR SHORE WATERS. * WIND...SOUTHERLY...RISING TO 25 TO 40 KNOTS OVERNIGHT... CONTINUING INTO MONDAY. THERE IS THE POTENTIAL FOR STORM FORCE SOUTHERLIES OR SPEEDS OF 35 TO 45 KNOTS WITH GUSTS AS HIGH AS 55 KNOTS LATE MONDAY NIGHT OR EARLY TUESDAY. * SEAS...WILL BUILD TO 9 TO 13 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-210845- /O.EXT.KSEW.GL.W.0098.111121T0800Z-111123T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 431 PM PST SUN NOV 20 2011 ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... * AFFECTED AREAS...NORTHERN INLAND WATERS. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 40 KNOTS BY EARLY MONDAY...WITH WIND WAVES BUILDING TO 4 TO 7 FEET. EXPECT GALE FORCE WINDS TO THEN PERSIST AT TIMES THROUGH TUESDAY. * TIMING...THE STRONGEST WINDS DURING THE DAY MONDAY ARE EXPECTED TO OCCUR BETWEEN 7 AM AND 1 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-210845- /O.EXT.KSEW.GL.W.0098.111121T0200Z-111122T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 431 PM PST SUN NOV 20 2011 ...GALE WARNING NOW IN EFFECT UNTIL NOON PST TUESDAY... * AFFECTED AREA...WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA. * WIND...EASTERLY WIND RISING TO 25 TO 35 KNOTS OVERNIGHT...AND THEN SOUTHEAST 25 TO 35 KNOTS AT TIMES THROUGH TUESDAY. * SEAS...BUILDING TO 5 TO 8 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-210845- /O.EXT.KSEW.GL.W.0098.111121T0800Z-111123T0000Z/ ADMIRALTY INLET- 431 PM PST SUN NOV 20 2011 ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... * AFFECTED AREA...ADMIRALTY INLET. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 35 KNOTS EARLY MONDAY MORNING...WITH WIND WAVES BUILDING TO 4 TO 6 FEET. EXPECT GALE FORCE WINDS TO THEN PERSIST AT TIMES THROUGH TUESDAY. * TIMING...THE STRONGEST WINDS DURING THE DAY MONDAY ARE EXPECTED TO OCCUR BETWEEN 7 AM AND 1 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-210845- /O.NEW.KSEW.SI.Y.0017.111121T1300Z-111122T0200Z/ /O.NEW.KSEW.GL.A.0043.111122T0200Z-111123T0200Z/ PUGET SOUND AND HOOD CANAL- 431 PM PST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 AM TO 6 PM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 AM TO 6 PM PST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * AFFECTED AREAS...PUGET SOUND AND HOOD CANAL. * WIND AND WAVES...SOUTHERLY WINDS WILL RISE TO 15 TO 25 KNOTS MONDAY MORNING AND PERSIST. THERE IS THE POSSIBILITY THAT SPEEDS WILL RISE INTO THE 25 TO 35 KNOT RANGE MONDAY NIGHT. WIND WAVES WILL BUILD TO 2 TO 4 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-210845- /O.NEW.KSEW.RB.Y.0044.111121T0800Z-111122T0200Z/ GRAYS HARBOR BAR- 431 PM PST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY FOR THE GRAYS HARBOR BAR... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY. * SEAS...5 OR 6 FEET...BUILDING TO 9 TO 11 FEET OVERNIGHT. * BAR CONDITION...LIGHT...BECOMING ROUGH OVERNIGHT. * FIRST EBB...AROUND 1215 AM PST MONDAY. * SECOND EBB...AROUND 1 PM PST MONDAY...AND IT WILL BE STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
664 WHUS76 KSEW 210455 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 855 PM PST SUN NOV 20 2011 PZZ150-153-156-170-173-176-211300- /O.CON.KSEW.GL.W.0098.000000T0000Z-111122T0200Z/ /O.CON.KSEW.SR.A.0003.111122T0200Z-111123T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 855 PM PST SUN NOV 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... ...STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * AFFECTED AREAS...COASTAL AND NEAR SHORE WATERS. * WIND...SOUTHERLY...RISING TO 25 TO 40 KNOTS OVERNIGHT... CONTINUING INTO MONDAY. THERE IS THE POTENTIAL FOR STORM FORCE SOUTHERLIES OR SPEEDS OF 35 TO 45 KNOTS WITH GUSTS AS HIGH AS 55 KNOTS LATE MONDAY NIGHT OR EARLY TUESDAY. * SEAS...WILL BUILD TO 9 TO 13 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ132-133-211300- /O.CON.KSEW.GL.W.0098.111121T0800Z-111123T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 855 PM PST SUN NOV 20 2011 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... * AFFECTED AREA...EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 40 KNOTS BY EARLY MONDAY. WIND WAVES WILL BUILD TO 4 TO 7 FEET. EXPECT THE STRONG WINDS TO PERSIST INTO TUESDAY...ALTHOUGH SPEEDS WILL DROP BELOW GALE FORCE MONDAY AFTERNOON BEFORE PICKING BACK UP AGAIN MONDAY NIGHT. * TIMING...THE STRONGEST WINDS DURING THE DAY MONDAY ARE EXPECTED TO OCCUR BETWEEN 6 AM AND NOON PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-211300- /O.CON.KSEW.GL.W.0098.000000T0000Z-111122T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 855 PM PST SUN NOV 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * AFFECTED AREA...WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA. * WIND...EASTERLY WIND RISING TO 25 TO 35 KNOTS OVERNIGHT...AND THEN SOUTHEAST 25 TO 35 KNOTS AT TIMES THROUGH TUESDAY. * SEAS...BUILDING TO 5 TO 8 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-211300- /O.CON.KSEW.GL.W.0098.111121T0800Z-111121T2000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 855 PM PST SUN NOV 20 2011 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST MONDAY... * AFFECTED AREA...CENTRAL U.S. STRAIT OF JUAN DE FUCA. * WIND AND WAVES...EASTERLY WIND RISING TO 25 TO 35 KNOTS OVERNIGHT AND THEN EASING MONDAY AFTERNOON. WIND WAVES WILL BUILD TO 4 TO 6 FEET OVERNIGHT. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 AM AND 9 AM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-211300- /O.CON.KSEW.GL.W.0098.111121T0800Z-111123T0000Z/ ADMIRALTY INLET- 855 PM PST SUN NOV 20 2011 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST TUESDAY... * AFFECTED AREA...ADMIRALTY INLET. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 35 KNOTS EARLY MONDAY MORNING...WITH WIND WAVES BUILDING TO 4 TO 6 FEET. EXPECT GALE FORCE WINDS TO THEN PERSIST AT TIMES THROUGH TUESDAY. * TIMING...THE STRONGEST WINDS DURING THE DAY MONDAY ARE EXPECTED TO OCCUR BETWEEN 7 AM AND 1 PM PST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-211300- /O.EXT.KSEW.RB.Y.0044.111121T1700Z-111123T0000Z/ GRAYS HARBOR BAR- 855 PM PST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM 9 AM MONDAY TO 4 PM PST TUESDAY... * SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FEET ON MONDAY. * BAR CONDITION...BECOMING ROUGH DURING EBB CURRENTS ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-211300- /O.CON.KSEW.SI.Y.0017.111121T1300Z-111122T0200Z/ /O.CON.KSEW.GL.A.0043.111122T0200Z-111123T0200Z/ PUGET SOUND AND HOOD CANAL- 855 PM PST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 5 AM TO 6 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * AFFECTED AREAS...PUGET SOUND AND HOOD CANAL. * WIND AND WAVES...SOUTHERLY WINDS WILL RISE TO 15 TO 25 KNOTS MONDAY MORNING AND PERSIST. THERE IS THE POSSIBILITY THAT SPEEDS WILL RISE INTO THE 25 TO 35 KNOT RANGE MONDAY NIGHT. WIND WAVES WILL BUILD TO 2 TO 4 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
118 WHUS76 KSEW 211112 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 312 AM PST MON NOV 21 2011 PZZ150-153-156-170-173-176-211915- /O.EXT.KSEW.GL.W.0098.000000T0000Z-111122T1700Z/ /O.CAN.KSEW.SR.A.0003.111122T0200Z-111123T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 312 AM PST MON NOV 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST TUESDAY... ...STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE STORM WATCH. * WIND...SOUTHERLY...30 TO 40 KNOTS THIS MORNING AND 35 TO 45 KNOTS TONIGHT. * SEAS...COMBINED SEAS BUILDING TO 14 TO 19 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-211915- /O.EXT.KSEW.SI.Y.0017.111121T1300Z-111121T2000Z/ /O.UPG.KSEW.GL.A.0043.111122T0200Z-111123T0200Z/ /O.EXB.KSEW.GL.W.0098.111122T0600Z-111122T1800Z/ PUGET SOUND AND HOOD CANAL- 312 AM PST MON NOV 21 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND AND WAVES...SOUTHERLY WINDS WILL RISE TO 15 TO 25 KNOTS THIS MORNING...EASE THIS AFTERNOON...THEN RISE TO 25 TO 35 KNOTS TONIGHT. WIND WAVES WILL BUILD TO 2 TO 4 FEET TODAY AND 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-211915- /O.EXT.KSEW.GL.W.0098.000000T0000Z-111122T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 312 AM PST MON NOV 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * AFFECTED AREA...EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 40 KNOTS THIS MORNING...EASING LATE THIS MORNING...THEN RISING TO 30 TO 45 KNOTS TONIGHT. WIND WAVES WILL BUILD TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-211915- /O.EXT.KSEW.GL.W.0098.000000T0000Z-111122T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 312 AM PST MON NOV 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST TUESDAY... * AFFECTED AREA...WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA. * WIND...SOUTHEAST WIND RISING 25 TO 35 KNOTS THIS MORNING...EASING...THEN RISING TO SOUTH 30 TO 40 KNOTS TONIGHT. * SEAS...BUILDING TO 4 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-211915- /O.EXT.KSEW.GL.W.0098.000000T0000Z-111122T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 312 AM PST MON NOV 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST TUESDAY... * AFFECTED AREA...CENTRAL U.S. STRAIT OF JUAN DE FUCA. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 35 KNOTS EARLY THIS MORNING THEN EASING...THEN RISING TO 25 TO 35 KNOTS TONIGHT. STRONGEST WINDS OVER THE EAST PART. WIND WAVES WILL BUILD TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-211915- /O.EXT.KSEW.GL.W.0098.000000T0000Z-111122T1800Z/ ADMIRALTY INLET- 312 AM PST MON NOV 21 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * AFFECTED AREA...ADMIRALTY INLET. * WIND AND WAVES...SOUTHEAST WIND RISING TO 25 TO 35 KNOTS EARLY THIS MORNING...EASING THIS AFTERNOON...THEN RISING TO 25 TO 35 KNOTS TONIGHT. WIND WAVES WILL BUILD TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-211915- /O.CON.KSEW.RB.Y.0044.111121T1700Z-111123T0000Z/ GRAYS HARBOR BAR- 312 AM PST MON NOV 21 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST TUESDAY... * SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FEET TODAY AND 9 TO 11 FEET TONIGHT. * BAR CONDITION...BECOMING ROUGH DURING EBB CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this storm watch went out at Nov 20, 4:00 PM PST, 31 minutes earlier.
Area forecast discussion, Nov 20, 4:00 PM PST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
400 PM PST SUN NOV 20 2011
.SYNOPSIS...A COLD FRONT WILL MOVE INTO WESTERN WASHINGTON ON MONDAY
BRINGING LOCALLY GUSTY WINDS AND MORE MOUNTAINS SNOW. A SLOW-MOVING
FRONTAL BOUNDARY WILL STALL OVER WESTERN WASHINGTON LATE MONDAY
THROUGH TUESDAY NIGHT OR WEDNESDAY BRINGING A RETURN TO WINDY AND
WET WEATHER. MORE WEATHER SYSTEMS WILL MOVE THROUGH THE AREA
THANKSGIVING DAY THROUGH NEXT WEEKEND.
&&
.SHORT TERM...CLOUDS ARE ALREADY ON THE INCREASE ACROSS WESTERN
WA...AHEAD OF OUR NEXT PAC FRONTAL SYSTEM. THIS SYSTEM WILL MOVE
INLAND MON MORNING WITH RAIN SPREADING INTO THE INTERIOR BY 18Z.
MORNING LOWS WILL NOT BE AS COOL WITH TEMPS MAINLY IN THE LOWER TO
MID 30S. HOOD CANAL MAY SEE A LITTLE SNOW EARLY MON MORNING BEFORE
CHANGING OVER TO RAIN BUT CONFIDENCE IS LOW. SHOWERS WILL CONTINUE
DURING THE AFTERNOON...MAINLY AFFECTING THE MOUNTAINS. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT FOR THE CASCADES AND OLYMPICS -
WILL SEE A FEW INCHES OF SNOW AT THE HIGHWAY PASSES. ALSO ISSUED A
WIND ADVISORY FOR THE COAST AND NORTH INTERIOR. STRONGEST PERIOD OF
WINDS WILL LIKE OCCUR DURING THE MORNING 12-18Z WITH WINDS EASING IN
THE AFTERNOON.
TUESDAY MARKS THE TRANSITION TO A WARMER AND WETTER REGIME. THE MAIN
IMPACTS ARE POSSIBLE RIVER FLOODING...AND VERY STRONG WINDS ALONG
THE COAST AND NORTH INTERIOR. MODELS STALL A FRONT OVER WESTERN WA
WHILE A DEEP MOISTURE FETCH TRAINS THROUGH THE REGION...ATMOSPHERIC
RIVER EVENT. STRONG S/SW FLOW WILL ENHANCE OROGRAPHICS WITH SEVERAL
INCHES OF PRECIP EXPECTED IN THE MOUNTAINS. THE SNOW LEVEL WILL RISE
TO AROUND 5000 FT WITH PRECIP MAINLY FALLING AS RAIN /ALTHOUGH BAKER
MAY SEE HEAVY SNOW/. THIS FRONT WILL LIKELY STALL OVER THE REGION
THROUGH TUE NIGHT...POSSIBLY INTO WEDNESDAY. AT THIS POINT THERE IS
STILL A LOT OF VARIABILITY AND UNCERTAINTY IN THE MODELS. THIS BAND
OF MOISTURE IS QUIET NARROW AND A SHIFT IN THE PATTERN WILL PRODUCE
WIDELY DIFFERENT RESULTS. FOR NOW WILL MAINTAIN A BLEND OF THE
MODELS.
AS MENTIONED ABOVE...HIGH WIND MAY ALSO BE A FACTOR WITH THIS
SYSTEM. MODELS SHOW A TIGHT S/SE PRES GRADIENT ACROSS WESTERN WA MON
NIGHT THROUGH TUE MORNING AS THE 967 MB LOW HEADS INTO HAIDA GWAII.
A HIGH WIND WATCH IS IN EFFECT FOR THE COAST AND NORTH INTERIOR. 33
.LONG TERM...CONFIDENCE IN THE LONG TERM FORECAST REMAINS LOW. THE
12Z MODELS SHOW ANOTHER...WEAKER...FRONT MOVING INLAND ON
THANKSGIVING DAY...BUT STILL HAVE TROUBLE NAILING DOWN THE TIMING.
THE LATEST SOLUTIONS ARE A LITTLE SLOWER AND THE FRONT MAY NOT
ARRIVE UNTIL THE EVENING HOURS. SNOW LEVELS ARE BACK DOWN TO 3000 FT
AND MAY SEE MORE SNOW IN THE PASSES. OTHERWISE KEPT THE FORECAST
CLOSE TO CLIMO OVER THE HOLIDAY WEEKEND. MODELS SHOW ANOTHER FRONT
SLIDING INLAND BUT THE EXACT TIMING IS UNCLEAR. BUT THE EURO IS
BUILDING A STRONG RIDGE OVER THE WEST WHICH MAY FORCE THE PRECIP
NORTH INTO B.C. WILL NOT MAKE ANY SIGNIFICANT CHANGES JUST YET. 33
&&
.HYDROLOGY...EXPECT SHARP RISES ON ALL WESTERN WA RIVER STARTING
TUE...WITH POSSIBLE RIVER FLOODING TUE NIGHT INTO WED. ALTHOUGH
LATEST FORECAST MODELS STILL DISPLAY A LOT OF VARIABILITY AND
UNCERTAINTY...THERE IS STILL THE POSSIBILITY FOR RIVER FLOODING
ACROSS WESTERN WA. THE LATEST GUIDANCE SHOWS SEVERAL INCHES OF RAIN
FALLING THE IN MOUNTAINS WITH 5-8 INCHES POSSIBLE IN THE
OLYMPICS...AND 3-6 INCHES IN THE CASCADES WITH HIGHER AMOUNTS
POSSIBLE. THE RIVERS MOST AT RISK FOR FLOODING INCLUDE THE
SKOKOMISH...ELWHA...STILLAGUAMISH AND NEWAUKUM. BUT THIS ALL
CHANGE...
&&
.AVIATION...AN UPPER RIDGE OVER THE REGION WILL SHIFT E
OVERNIGHT...ALLOWING A STRONG UPPER TROF OFFSHORE TO APPROACH THE
PAC NW. THIS SYSTEM AND THE ASSOCIATED OCCLUDED FRONT WILL SWEEP
ACROSS THE AREA DURING THE DAY MON. INCREASING SW FLOW ALOFT. LOW
LEVEL OFFSHORE FLOW WILL BECOME STRONG SLY OR ONSHORE MON.
ANTICIPATE VFR CONDITIONS OVER MUCH OF THE AREA OVERNIGHT BUT CIGS
WILL GRADUALLY LOWER AS THE NIGHT PROGRESSES. BY 1200 UTC...CIGS
WILL MAINLY BE IN THE 3-5K FT RANGE. THERE WILL LIKELY BE SOME AREAS
OF FOG /VSBYS 4-6SM/ DEVELOPING OVER THE SW PART OF THE FORECAST
AREA THIS EVENING. ALSO...ANTICIPATE ELY FLOW TO KEEP CIGS AOB 5500
FT MSL IN THE CASCADE PASSES THRU AT LEAST MON MORNING. OTHERWISE
LOOK FOR THE MTNS TO BECOME OBSCD OVERNIGHT.
THE MAIN CONCERN WILL BE THE POSSIBILITY OF LLWS DEVELOPING
OVERNIGHT AS THE FLOW JUST ABOVE THE SFC INCREASES FROM THE S WHILE
THE WINDS AT THE SFC REMAIN LIGHT OR ELY. LATER SHIFTS WILL NEED TO
MONITOR RADAR AND WIND PROFILER DATA CLOSELY TONIGHT.
KSEA...VFR CONDITIONS WILL PREVAIL OVERNIGHT. AS STATED IN THE
PREVIOUS PARAGRAPH...THE CONCERN WILL BE FOR THE POSSIBILITY OF LLWS
LATER TONIGHT OR AFTER 0600 UTC. THERE IS THE POTENTIAL FOR SLY
WINDS OF 25-35 KT TO DEVELOP ABOUT 2K FT AGL WHILE WINDS REMAIN ELY
AT THE TERMINAL. THIS THREAT WILL MON MORNING OR ONCE THE WINDS AT
THE SFC BECOME SLY.
&&
.MARINE...
A STRONG FRONTAL SYSTEM WILL SWEEP ACROSS THE AREA ON MON...AND WILL
BE FOLLOWED BY A STRONGER SYSTEM LATE MON NIGHT INTO TUE MORNING.
ANTICIPATE GALE FORCE WINDS OVER MUCH OF THE AREA WITH THESE
SYSTEMS...WITH STORM FORCE WINDS POSSIBLE OVER THE COASTAL WATERS
LATE MON NIGHT OR EARLY TUE.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY FROM 4 AM TO 3 PM PST MONDAY FOR ADMIRALTY INLET
AREA-SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM
COUNTY.
HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
ADMIRALTY INLET AREA-CENTRAL COAST-NORTH COAST-SAN JUAN
COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM COUNTY.
WIND ADVISORY FROM 1 AM TO NOON PST MONDAY FOR CENTRAL COAST-
NORTH COAST.
WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM PST MONDAY FOR THE
OLYMPICS AND CASCADES.
PZ...GALE WARNINGS ARE IN EFFECT FOR ALL WATERS EXCEPT THE PUGET
SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH BAR FROM MIDNIGHT TONIGHT TIL 6
PM PST MONDAY FOR THE GRAYS HARBOR BAR.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 6 PM PST MONDAY FOR
THE PUGET SOUND AND HOOD CANAL.
STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
THE COASTAL AND NEAR SHORE WATERS.
GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
THE PUGET SOUND AND HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:20 PM PST | High Wind Watch | SEW | San Juan | 19 hr |
| Nov 20, 4:20 PM PST | Wind Advisory | SEW | San Juan | 20 hr |
| Nov 20, 4:31 PM PST | Gale Watch | SEW | 11 hr | |
| Nov 20, 4:31 PM PST | Small Craft Advisory for Rough Bar | SEW | 8 days | |
| Nov 20, 4:31 PM PST | Small Craft Advisory for Winds | SEW | 17 hr | |
| Nov 21, 4:34 AM PST | Winter Storm Watch | SEW | 6 hr | |
| Nov 21, 4:39 AM PST | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Lewis, Mason and 4 more | 3 days |
| Nov 21, 9:14 AM PST | Storm Warning | SEW | 18 hr | |
| Nov 21, 9:51 AM PST | High Wind Warning | SEW | San Juan | 24 hr |
| Nov 21, 9:51 AM PST | Wind Advisory | SEW | 15 hr | |
| Nov 21, 10:13 AM PST | Winter Storm Warning | SEW | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.